MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22161
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.1 x zso-7-4 device was returned to cirl for evaluation.A lab evaluation was held on 07 september 2017.Upon evaluation of the returned device, the stent was found to be kinked at portholes 2 and 5 from the ductal end.A 0.035 wire guide could not pass porthole 2.Minor side wall damage was observed at porthole 1.It was noted that the stent would not have left the manufacturing facility in a damaged state.As indentation was noticed when the stent was taken from the package, the most likely root cause for this issue may be as a result of storage and/ or transportation conditions.However, a definitive root cause for the customer complaint could not be determined as the exact storage and transportation conditions could not be replicated in the laboratory setting.It may be noted that according to the instructions for use, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Prior to distribution, all zso devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Stent taken from package and visually inspected before out onto the wire, nurse and myself noticed slight indentation on one of the drainage holes on the pigtail.Stent straightened using straightener and wire would not advance, when removed where the indentation had been there was now a kink.I can say this is not a training issue, stent was clearly weak in that point before straightened.The device did not enter patient, only attempted to put on end of wire.No patient contact.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6857319
Report Number3001845648-2017-00390
Device Sequence Number800368
Product Code FGE
UDI-Device Identifier00827002221611
UDI-Public(01)00827002221611(17)200613(10)C1367207
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22161
Device Catalogue NumberZSO-7-4
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/11/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2017
Initial Report FDA Received Date09/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1